sick from aziothioprine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jersey
Regular Member


Date Joined Nov 2004
Total Posts : 89
   Posted 11/27/2007 8:48 PM (GMT -7)   
   HELLO ALL, I have been taking aziothioprine for about 3 weeks now and have been extremely sick from it. I am in a real bad flare and trying to keep out of the hospital. My dr put me on predisone also. I am almost sure a ot of the sickness is from this medicine. He told me to stop it today and i will have to go back on the remicade. The remicade works but i am scared of taking it because of all the long term things i have heard about it. Has anyone else got sick from the aziothioprine and have you heard of bad things from the remicade in long term?

thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 11/28/2007 12:50 AM (GMT -7)   
Were u feeling sick before you went on aziothioprine (Imuran)? Or did it occur a few days after going on it?
When did you start the prednisone btw? It should kick in within 4 days or so, it helped my stomach pain, D and gas go away (but still have some pain and gas here and there).

Pretty much all CD drugs have bad effects when used long term, and most increase your chances of cancer or something else.
But the benefits outweigh the risks and thats why were given these meds. I can tell you now prednisone is one of the worse for long term use, it works well but has a lot side effects short and long term.

Best of luck :)


Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 17.5mg (tapering), Imuran 75mg (eventually 150mg I was told), Atenolol 25mg for fast heartbeat (thanks Pred!)


evs 89
New Member


Date Joined Nov 2007
Total Posts : 16
   Posted 11/28/2007 3:30 PM (GMT -7)   
I have been on azathioprine for three months now, and often feel sick.My nausea seems to mostly occur when i have the urge to go to the toilet for some reason. I was initially put on asacol which had little effect, and then with two courses of prednisolone, the steroids helped but when i came off them things went back to their normal horrid self. Im seeing my doctor soon so we will see whether i stay on azathioprine or not. as far as the long term effects are concerned most of the drugs including prednisolone have them, its a small risk compared to the discomfort you would have without. sickness it seems is common when on azathioprine 
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 7:56 PM (GMT -7)
There are a total of 2,735,692 posts in 301,325 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
280 Guest(s), 10 Registered Member(s) are currently online.  Details
Krimpet 🍔, Psilociraptor, bluelyme, Rikky1, Girlie, time2reclaim, Sheeks175, gumby44, Fairwind, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer